Alert archive / Louisiana / Flash Flood Warnings in 2008
Flash Flood Warning 64, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Aug 1, 2008, 2:12 PM CDT for Catahoula Parish, Concordia Parish, Louisiana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2008, 2:12 PM CDT (19:12 UTC)
- Expired
- Aug 1, 2008, 3:11 PM CDT
- In force
- 59 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Catahoula Parish, LA, Concordia Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2138 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 011912
FFWJAN
LAC025-029-012115-
/O.NEW.KJAN.FF.W.0064.080801T1912Z-080801T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
212 PM CDT FRI AUG 1 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CATAHOULA PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF MONTEREY...
CONCORDIA PARISH IN NORTHEAST LOUISIANA...
* UNTIL 415 PM CDT
* AT 207 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
FLASH FLOODING FROM THUNDERSTORMS FROM NEAR MANIFEST AND AIMWELL TO
WALLACE RIDGE...MOVING SOUTHEAST AT 10 MPH.
* THE THUNDERSTORM PRODUCING FLASH FLOODING SHOULD AFFECT...
WALLACE RIDGE BY 235 PM CDT...
9 MILES NORTHEAST OF ARCHIE BY 245 PM CDT...
JONESVILLE BY 300 PM CDT...
RAINFALL OF UP TO TWO INCHES PER HOUR ARE LIKELY WITH THESE STORMS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
FLOODING IS OCCURRING OR IS IMMINENT. NEVER TRY TO CROSS A FLOWING
STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP
TO HIGHER GROUND.
LAT...LON 3157 9153 3143 9157 3133 9161 3156 9199
3190 9201
$$
401 follow-up statement
000
WGUS74 KJAN 012011
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
311 PM CDT FRI AUG 1 2008
LAC025-029-012018-
/O.CAN.KJAN.FF.W.0064.000000T0000Z-080801T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CATAHOULA LA-CONCORDIA LA-
311 PM CDT FRI AUG 1 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CONCORDIA AND
CATAHOULA PARISHES...
AT 308 PM...RADAR INDICATED THAT HEAVIER RAINS HAD MOVED SOUTH
OF THE WARNING AREA. HOWEVER...LIGHT RAIN AND OCCASIONAL LIGHTNING
STRIKES CAN BE EXPECTED THROUGH 4 PM ALONG AND SOUTH OF A FERRIDAY
TO JONESVILLE TO AIMWELL LINE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
JACKSON.
LAT...LON 3157 9153 3143 9157 3133 9161 3156 9199
3190 9201
$$
40What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 11:34 AM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Aug 1, 11:34 AM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1134 AM CDT FRI AUG 1 2008 .UPDATE...MADE A FEW ADJUSTMENTS TO THE FORECAST. THE RAIN CONTINUES OVER CENTRAL MISSISSIPPI AND TEMPERATURES HAVE FALLEN INTO THE LOWER AND MID 70S. LOWERED HIGHS ABOUT 7 OR 8 DEGREES. CLOUDS WERE THICK ACROSS THE AREA...NOT EXPECTING MUCH WARMING TODAY. COULD GET A FEW BREAKS ELSEWHERE...SO TEMPS ALONE. REMOVED ANY MORNING WORDING AND ADJUSTED WEATHER TO ACCOUNT FOR MORE WIDESPREAD RAIN THIS MORNING. ALSO ADDED HEAVY RAIN WORDING TO ALL ZONES. LOOKS LIKE THE DISTURBANCE HAS HUNG UP OVER THE CWA AND LIGHT TO MODERATE RAIN WILL CONTINUE OVER THE SAME AREAS THAT RECEIVED MUCH OF THE RAIN SO FAR TODAY. WILL BE LOOKING FOR POTENTIAL FLOODING. NO OTHER CHANGES. && .AVIATION...AREAS OF MVFR CONDS OVER CENTRAL MS WILL GRADUALLY IMPROVE THROUGH 21Z TO BROKEN CLOUDS 4-5K FEET. SCATTERED TO NUMEROUS SHRA/TSRA CAN BE EXPECTED FOR LOCATIONS S OF I-20 THROUGH 02Z THIS EVENING WITH LOCALIZED IFR IN HEAVIER RAINS. ONLY ISOLATED TSRA IS EXPECTED N OF I-20 THROUGH 00Z. OTHERWISE...VFR CONDITIONS SHOULD RETURN AREAWIDE AFTER 02Z WITH LIGHT NNWLY FLOW DEVELOPING AT ALL LEVELS. PATCHY MVFR FOG COULD DEVELOP 08-13Z SATURDAY./40/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 85 72 98 75 / 63 15 23 10 MERIDIAN 89 71 96 73 / 55 14 27 10 VICKSBURG 89 75 99 75 / 63 14 18 14 HATTIESBURG 89 73 96 75 / 77 33 34 13 NATCHEZ 88 74 95 74 / 68 22 23 15 GREENVILLE 93 74 100 75 / 39 4 13 13 GREENWOOD 90 73 99 75 / 37 4 13 13 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 7/40
Hazardous weather outlook, Aug 1, 5:50 AM CDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 550 AM CDT FRI AUG 1 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 020930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 550 AM CDT FRI AUG 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY. STRONGER STORMS WILL HAVE THE POTENTIAL FOR WIND GUSTS UP TO 60 MPH AND TORRENTIAL DOWNPOURS. WATER MAY POND ON ROADWAYS...UNDERPASSES AND IN LOW LYING AREAS IN SLOW MOVING STORMS. THE BEST POTENTIAL FOR ISOLATED SEVERE WILL OCCUR OVER AREAS ALONG AND NORTH OF INTERSTATE 20 BUT CAN NOT BE RULED OUT IN THE SOUTH. DEEP MOISTURE CONTINUES OVER THE ARKLAMISS. A WEAK WEATHER DISTURBANCE THAT WILL DROP TO THE SOUTH OVER THE AREA TODAY WILL PROVIDE A FOCUS FOR THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HOTTER CONDITIONS RETURN SATURDAY. TEMPERATURES WILL PEAK BETWEEN 95 AND 100 AND HEAT INDEX VALUES WILL EXCEED 105 DEGREES AT MANY LOCATIONS. OVERNIGHT LOWS WILL BE IN THE LOWER AND MID 70S. A HEAT ADVISORY MAY BE NEEDED FOR PORTIONS OF THE ARKLAMISS SATURDAY. AS TEMPERATURES INCREASE...THE AIR MASS WILL BECOME MORE UNSTABLE. RAIN CHANCES WILL BE SMALLER TOMORROW AS HIGH PRESSURE BEGINS TO BUILD INTO THE AREA. HOWEVER STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH DAMAGING WIND AND LARGE HAIL POSSIBLE. THE HEAT WILL CONTINUE THROUGH EARLY NEXT WEEK. ALTHOUGH WIDESPREAD 100 DEGREE READINGS WERE NOT ANTICIPATED...THE COMBINATION OF HEAT AND HUMIDITY MAY CAUSE HEAT INDEX VALUES TO PEAK NEAR OR ABOVE 105 DEGREES EACH AFTERNOON FROM SUNDAY THROUGH TUESDAY. IN ADDITION... OVERNIGHT LOWS WILL BE IN THE MID AND UPPER 70S. HEAT ADVISORIES MAY BE NEEDED FOR PORTIONS OF THE REGION EARLY NEXT WEEK...ESPECIALLY ALONG AND NORTH OF THE INTERSTATE TWENTY CORRIDOR. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 03/50
In the hours before
Special weather statement, Aug 1, 8:20 AM CDT, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 820 AM CDT FRI AUG 1 2008 MSZ042-043-048-011415- HINDS MS-MADISON MS-YAZOO MS- 820 AM CDT FRI AUG 1 2008 ...STRONG THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINS FROM UTICA TO YAZOO CITY... A COMPLEX OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAINFALL OF UP TO 2 INCHES PER HOUR WAS LOCATED FROM JUST WEST OF UTICA TO NEAR YAZOO CITY AT 817 AM CDT...MOVING SOUTH AT 13 MPH. VERY HEAVY RAINS WILL LIKELY PRODUCE PONDING OF WATER ON ROADS... ESPECIALLY ALONG HIGHWAY 49 FROM YAZOO CITY TO FLORA THROUGH 9 AM. THESE STORMS WILL ALSO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING ACROSS SOUTHERN YAZOO...WESTERN MADISON AND WESTERN HINDS COUNTIES. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL YAZOO...WEST CENTRAL MADISON AND HINDS COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. 40
Special weather statement, Aug 1, 9:22 AM CDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 922 AM CDT FRI AUG 1 2008 MSZ043-048-049-011515- HINDS MS-RANKIN MS-MADISON MS- 922 AM CDT FRI AUG 1 2008 A CLUSTER OF STRONG THUNDERSTORMS WAS PRODUCING VERY HEAVY RAINFALL. THE HEAVIER RAIN WAS LOCATED OVER BROWNSVILLE AND MOVING SOUTH AT 10 MPH. RAINFALL RATES WERE AVERAGING 1 TO 2 INCHES PER HOUR...WITH ISOLATE HIGHER AMOUNTS. HEAVY DOWNPOURS WILL CAUSE WATER TO COLLECT ON ROADWAYS AND OTHER LOW LYING AREAS. POOR DRAINAGE MAY LEAD TO TEMPORARY MINOR STREET FLOODING AROUND THE JACKSON METRO AREA. PEOPLE IN SOUTHERN MADISON...WESTERN RANKIN AND HINDS COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 7
Special weather statement, Aug 1, 9:41 AM CDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 941 AM CDT FRI AUG 1 2008 MSZ042-047-011530- WARREN MS-YAZOO MS- 941 AM CDT FRI AUG 1 2008 AN AREA OF STRONG THUNDERSTORMS WAS PRODUCING VERY HEAVY RAIN OVER PHOENIX...MOVING SOUTHEAST AT 10 MPH. RAINFALL RATES OVER SOUTHERN HINDS AND NORTHEASTERN WARREN WERE FROM 1 TO 2 INCHES PER HOUR. HEAVY DOWNPOURS WILL CAUSE WATER TO COLLECT IN LOW LYING AND POOR DRAINAGE AREAS. TEMPORARY MINOR FLOODING MAY OCCUR. IN ADDITION...PEA TO DIME SIZED HAIL...FREQUENT DANGEROUS LIGHTNING AND WIND GUSTS TO 35 MPH WILL BE LIKELY. THE STORMS WILL REMAIN OVER RURAL YAZOO AND WARREN COUNTIES. PEOPLE IN SOUTHWESTERN YAZOO AND NORTHEASTERN WARREN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 7
Special weather statement, Aug 1, 11:09 AM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1109 AM CDT FRI AUG 1 2008 LAZ016-MSZ047-011650- WARREN MS-MADISON LA- 1109 AM CDT FRI AUG 1 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS LOCATED 3 MILES NORTH OF VICKSBURG...MOVING SOUTHEAST AT 15 MPH. HEAVY DOWNPOURS WILL CAUSE WATER TO COLLECT ON ROADWAYS AND IN OTHER LOW LYING AREAS. RAINFALL RATES WERE FROM 1 TO 2 INCHES PER HOUR. TEMPORARY MINOR FLOODING MAY OCCUR ON ROADWAYS. IN ADDITION...FREQUENT DANGEROUS LIGHTNING AND WIND GUSTS TO 35 MPH WILL BE LIKELY. PEOPLE IN CENTRAL WARREN COUNTY...AND EAST CENTRAL MADISON PARISH SHOULD MONITOR THIS STORM CLOSELY. 7
Special weather statement, Aug 1, 1:12 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 112 PM CDT FRI AUG 1 2008 LAZ024-026-MSZ060-011855- CATAHOULA LA-CONCORDIA LA-ADAMS MS- 112 PM CDT FRI AUG 1 2008 ...A BAND OF STRONG THUNDERSTORMS FROM NATCHEZ TO HARRISONBURG... A BAND OF STRONG THUNDERSTORMS WERE DEVELOPING AND WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN FROM 3 MILES WEST OF WALLACE RIDGE TO CRANFIELD AT 112 PM CDT...MOVING SOUTHWEST AT 14 MPH. THESE STORMS WILL AFFECT THE NATCHEZ...VIDALIA...FERRIDAY AND JONESVILLE AREAS THROUGH 2 PM. DANGEROUS CLOUD TO GROUND LIGHTNING IS LIKELY WITH THESE STORMS ALONG WITH GUSTY WINDS OF 35 MPH AND RAINFALL OF ONE TO TWO INCHES. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN ADAMS COUNTY...AND CONCORDIA AND SOUTHERN CATAHOULA PARISHES SHOULD MONITOR THESE STORMS CLOSELY. 40
Special weather statement, Aug 1, 1:45 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 145 PM CDT FRI AUG 1 2008 LAZ007-011915- MOREHOUSE LA- 145 PM CDT FRI AUG 1 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 5 MILES WEST OF BASTROP AND IT WAS NEARLY STATIONARY. THE STORM WILL PRODUCE VERY HEAVY RAINFALL AND GUSTY WINDS TO 45 MPH. HEAVY DOWNPOURS MAY CAUSE WATER TO COLLECT IN POOR DRAINAGE AREAS. THE STORM WILL REMAIN OVER RURAL MOREHOUSE PARISH. PEOPLE IN WEST CENTRAL MOREHOUSE PARISH SHOULD MONITOR THIS STORM CLOSELY. 7
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 2:37 PM CDT | Excessive Heat Watch | JAN | Catahoula, Concordia, East Carroll, Franklin, Madison, Morehouse and 3 more | 47 hr |
Nearby
Flash Flood Warnings in Louisiana, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.